Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea, severe nausea and vomiting while on Macrobid for UTI?

Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 387 Questions

default
Posted on Wed, 24 Aug 2016 in Urinary and Bladder Problems
Question: hello. I'm day 4 of a 10 day course of the antibiotic macrobid for a urinary tract infection. I'm not sure if the diarrhea, severe nausea and vomiting are side effects of the medication or something else. the burning of the uti is significantly better but not gone however the urgency and frequency is not improving. my temperature although elevated slightly has not risen above 100.5F

was wondering if I can take something like bepto mismol or gravol to manage the symptoms being that I'm on the blood thinner eloquis 5mg 2x a day and metformin 500mg also 2x a day. I am not diabetic but take it for controlling poly cystic ovary syndrome. I'm finding it next to impossible to eat however my fluid intake although less then normal is still OK.
doctor
Answered by Dr. Baranidharan Kuselan 2 hours later
Brief Answer:
Yes. Take Pepto Bismol, Zantac and Probiotics

Detailed Answer:
Hi there,
Thanks for posting in HCM.
I am Dr.Barani and I am pleased to assist you.

Yes, diarrhea, nausea and vomiting are known side effects of macrobid.
Drink enough fluids to remain well hydrated.

Yes you can take Pepto Bismol for symptom relief.
Take Zantac and Probiotics also along with it.

Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Severe nausea

doctor1 MD

I stay nauseated every day. I can t drink water especially in the morning. I have acid reflux, high blood pressure, chronic pain, fibromyalgia, low...

doctor1 MD

For the past several months, I have been experiencing severe nausea (sometimes vomiting), dizziness , sweating/chills, and abdominal pain each and...

doctor1 MD

Yes, when I was pregnant, i experienced tachycardia requiring beta blocker and nausea during first 12 weeks. I recently started physician...

doctor1 MD

My 21 year old daughter SUFFERS with and has been diagnosed with Loin Pain Hematuria Syndrome, a rare kidney disorter. She currently has a...

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was...

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea....

doctor1 MD

After4 tabs of misoprostol , 2 intravaginally,and2 orally after an hour, there is severe nausea , flatulence, stomach discomfort .What medicine can...